Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


help or harm
Mar 27, 2003

Dear Rob, its me again that messed up british guy (bit more together now), i wanted to know am i helping my body and mind by taking all these supplements? i do feel good thou 1forceval multivit-2rhodiola rosea-3ginko biloba-4garlic-5vitC with iron-6vitaminB compound-7cod liver oil-8chromium complex(Im not diabetic) and 9chinacea im taking these because of my slagging enregy levels, depression ,fatigue and low sexual interest/drive.Iknow about themwhat their uses are for.I am trying to preserve my v.good health,i was infected 1 year ago.Am i doing bad for my body >? and what do you take if anything? also do you know if u can buy testoserone without prescription? thank you Ps.Dont forget to come to Wales when ur in London, OK xx

Response from Dr. Frascino

Hey British Guy,

Welcome back to the forum. Are your supplements doing harm to your body? Probably not. The real question is are they doing anything good for it? For instance, vitamins and minerals can be helpful if your diet is deficient, but otherwise they just pass right through you. By chance has your pee turned a deep pretty yellow color since starting all the extra stuff? Yeah, I thought so. Remember supplements have no effect against HIV. And perhaps much of what you're currently taking is not at all necessary. Supplemental iron, for example, may even be harmful for men (unless, of course, you're iron-deficient).

Can you get testosterone without a prescription? Not here in The States, and I doubt in the UK as well.

What to do? Well, I'd still like to encourage you to seek the help of a qualified HIV specialist. You need to know how your system is handling the virus. A viral load test will let you know how active your virus is, and a CD4 count will tell you how well your immune system is holding up. If you were infected only 1 year ago, chances are you should do quite well for a number of years before you even need to consider taking anti-HIV drugs. But you won't know this unless you get the tests. When you see the HIV specialist, they can also check your testosterone level, and if low, they'll write you a prescription for testosterone. Low testosterone levels are extremely common in those of us living with the virus. Not only can low testosterone cause lack of energy, but also a host of other symptoms, including depression; moodiness; decreased appetite, weight, and muscle mass; not to mention that it can make Mr. Happy a very limp Mr. Unhappy.

Don't try to go through this all alone. I urge you to get the help you need and deserve. Don't let the virus run your life. Take control. Living with HIV can be challenging, but remember, I've been living with it since 1991, and the past 12 years have been in many ways the best of my already very happy life.

Sorry I didn't make it to Wales this trip. London was incredible - brilliant sunny weather everyday. Never needed my "brolly." Caught some great West End theater - "We Will Rock You" (the musical based on Queen songs), "Dance of Death" (Ian McKellan was amazing), among others.

Keep me posted on how you are doing.

Stay well. Yes, this is indeed possible.

Dr. Bob


Previous
lymph gland percentage
Next
viremia and low testosterone

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement